Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 12, NWS Riverton, WY

February 26, 20164 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Feb 26, 2016, 1:23 PM MST for 4 counties in Wyoming. It took effect at Feb 27, 2016, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2016, 1:23 PM MST (20:23 UTC)
In effect from
Feb 27, 2016, 11:00 AM MST
Expired
Feb 27, 2016, 6:29 PM MST
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS75 KRIW 262023
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
123 PM MST FRI FEB 26 2016

...STRONG WINDS SATURDAY ACROSS PORTIONS OF CENTRAL WYOMING...

.STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM ON
SATURDAY AND SATURDAY EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH
ISOLATED GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND
CORRIDOR IN CENTRAL WYOMING. 

WYZ019-020-271030-
/O.UPG.KRIW.HW.A.0007.160227T1800Z-160228T0600Z/
/O.NEW.KRIW.HW.W.0012.160227T1800Z-160228T0700Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
123 PM MST FRI FEB 26 2016

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT
MST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST
SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH
  SATURDAY MORNING...WITH STRONG TO DAMAGING WIND GUSTS EXPECTED
  TO DEVELOP BY THE NOON HOUR AND LASTING THROUGH MIDNIGHT.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN
  FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE
  PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND
  EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE
  VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR
  CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS ALONG
  HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
979 
WWUS75 KRIW 270852
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
152 AM MST SAT FEB 27 2016

...STRONG WINDS TODAY ACROSS PORTIONS OF CENTRAL WYOMING...

.STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM TODAY
AND THIS EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED
GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR IN
CENTRAL WYOMING.

WYZ019-020-272300-
/O.CON.KRIW.HW.W.0012.160227T1800Z-160228T0700Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
152 AM MST SAT FEB 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

* TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THIS
  MORNING...WITH STRONG TO DAMAGING WIND GUSTS EXPECTED TO DEVELOP
  BY MID DAY...LASTING THROUGH THE EVENING PERIOD.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN 
  FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE 
  PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND 
  EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE 
  VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR 
  CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS 
  ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
685 
WWUS75 KRIW 271834
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1134 AM MST SAT FEB 27 2016

...STRONG WINDS TODAY ACROSS PORTIONS OF NORTH AND CENTRAL
WYOMING...

.STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM TODAY
AND THIS EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED
GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR
IN CENTRAL WYOMING AND IN THE CODY FOOTHILLS.

WYZ003-280700-
/O.EXA.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1134 AM MST SAT FEB 27 2016

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...WEST WINDS WILL INCREASE IN STRENGTH...WITH STRONG TO
  DAMAGING WIND GUSTS..LASTING THROUGH THE EVENING PERIOD.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH.

* IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE
  PREPARED FOR POSSIBLE STRONG WINDS THIS AFTERNOON AND EVENING.
  THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES
  WILL BE ESPECIALLY AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-020-280700-
/O.CON.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1134 AM MST SAT FEB 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH...WITH STRONG
  TO DAMAGING WIND GUSTS...LASTING THROUGH THE EVENING PERIOD.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH.

* IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN 
  FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE 
  PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND 
  EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE 
  VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR 
  CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS 
  ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
567 
WWUS75 KRIW 280129
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
629 PM MST SAT FEB 27 2016

...STRONG WIND POSSIBLE IN THE CODY FOOTHILLS SUNDAY NIGHT...

.STRONG DOWNSLOPE WEST WINDS WILL LIKELY DEVELOP SUNDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH WITH THE
COLD FRONTAL PASSAGE MONDAY MORNING. 

WYZ003-281200-
/O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/
/O.NEW.KRIW.HW.A.0008.160229T0000Z-160229T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
629 PM MST SAT FEB 27 2016

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT. THE HIGH WIND WARNING FOR SATURDAY EVENING HAS BEEN
CANCELLED.

* TIMING...WEST WINDS WILL INCREASE EARLY SUNDAY EVENING WITH
  STRONG WIND GUSTS POSSIBLE OVERNIGHT. WINDS WILL DIMINISH WITH A
  COLD FRONTAL PASSAGE AROUND SUNRISE MONDAY. 

* WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS SOUTHWEST 35 TO 45
  MPH WITH GUSTS 60 TO 65 MPH.

* IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE
  PREPARED FOR POSSIBLE STRONG WINDS ON SUNDAY NIGHT. THOSE
  ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE
  ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ019-020-280230-
/O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
629 PM MST SAT FEB 27 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A COLD FRONT THAT MOVED THROUGH THE AREA THIS AFTERNOON ENDED THE
HIGH WIND THREAT ACROSS THE AREA. WEST WINDS WILL GRADUALLY
DIMINISH THROUGH THE EVENING.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 26, 10:07 AM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 26, 10:07 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1007 AM MST FRI FEB 26 2016

.PREV DISCUSSION...

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

IMAGERY SHOWS RIDGING ACROSS THE WRN CONUS WITH WY UNDER NW 40 TO
60KT FLOW AND THE RIDGE AXIS. UPSTREAM...VIGOROUS SW TROF STILL
LOCATED OFFSHORE WCST...DUE TO ARRIVE NEAR WRN WY SATURDAY. SFC HAS
HI P OVR THE GREAT BASIN AND WRN WY WITH LOW P AND A TROF/WEAK FRONT
OVR THE HIGH PLAINS.

TODAY...WARM AND DRY WITH HIGH TEMPS W OF THE DIVIDE RANGING INTO
THE 30S AND 40S...WHILE EAST OF THE DIVIDE TEMPS WILL RISE INTO THE
50S AND LOWER 60S ACROSS THE LOWER ELEVATIONS. WINDS WILL BE ON THE
BREEZY SIDE ACROSS THE WIND CORRIDOR AND A LITTLE STRONGER...BUT
STILL BELOW WARNING LEVELS...OUT OF THE USUAL CANYON AREAS OF THE
CODY FOOTHILLS.

SATURDAY...AHEAD OF THE NEXT UPPER LVL DISTURBANCE...WINDS WILL
INCREASE OUT OF THE SOUTH TO SOUTHWEST AND TEMPERATURES WILL RISE BY
ANOTHER FEW DEGREES...APPROACHING THE MID 60S ACROSS PORTIONS OF
JOHNSON COUNTY BY MID SATURDAY AFTERNOON. BY LATE SAT
MORNING...EARLY SNOW SHOWERS ACROSS THE WEST WILL GIVE WAY TO SNOW
MIXED WITH RAIN OR ALL RAIN IN THE AFTERNOON FOR A SHORT PERIOD
BELOW 8000 FT BEFORE RETURNING TO ALL SNOW BY LATE
AFTERNOON...LASTING THROUGH THE EVENING PERIOD BEFORE TAPERING OFF.
ATTM...SNOW TOTALS FOR MOST LOCATIONS LOOK TO REMAIN AOB ADVISORY
CRITERIA IN BOTH THE MOUNTAINS AND VALLEYS. HOWEVER...THE CONVECTIVE
NATURE OF THIS SNOW COULD PRODUCE LOCALIZED AREAS OF UP TO 8 INCHES
THROUGH SAT EVENING...ESPECIALLY OVR THE TETONS. WORTH WATCHING FOR
POTENTIAL HIGHLIGHT. OTHERWISE...WIND WILL BE THE STORY ACROSS
FA...WITH TIGHT P GRADS AND WARMING SFC TEMPS ALLOWING WINDS ALOFT
TO AID IN PUSHING WIND SPEEDS UP AND BECOMING QUITE GUSTY.
HOWEVER...ATTM ONLY ZONES 19 AND 20 LOOK TO POSSIBLY REACH HIGH WIND
CRITERIA WITH HIGH P TENDING TO BUILD INTO THE REGION FURTHER SOUTH
AND EAST WITH THIS APPROACHING STORM. A HIGH WIND WATCH FOR ZONES 19
AND 20 HAS BEEN HOISTED FOR SATURDAY REFLECTING THESE CONDITIONS. BY
SAT EVENING...THE UPR TROF WILL SPEED THRU THE AREA PUSHING A FRONT
THRU E OF THE DIVIDE...BRINGING CHANCES FOR RAIN OR RAIN MIXED WITH
SNOW WITH LITTLE IN THE WAY OF ANY ACCUMULATION. BEST CHANCES FOR
ACCUMULATING SNOW UP TO A HALF AN INCH WILL BE FOUND ACROSS PORTIONS
OF JOHNSON OR NATRONA COUNTIES LATE SATURDAY.

SUNDAY WILL BE POST SW AND FRONT...SLIGHTLY COOLER WITH GUSTY WEST
TO SOUTHWEST WINDS ACROSS MUCH OF THE FA...ESPECIALLY E OF THE
DIVIDE AS SFC CONDITIONS RETURN TO HIGH P WEST...AND LOWER P E WITH
A MODEST GRAD BETWEEN THE TWO. UPR LVLS WILL SHOW NW FLOW
TRANSITIONING TO FLAT RIDGING AHEAD OF ANOTHER APPROACHING SW
TROF/JET. PRECIP CHCS WILL INCREASE ONCE AGAIN ACROSS THE WRN
MOUNTAINS AND VALLEYS...WITH THIS SYSTEM BEING LESS CONVECTIVE AND
MORE DRIVEN BY TERRAIN AND UPR LVL FORCING. THIS SYSTEM CURRENTLY
LOOKS TO HAVE BETTER OVERALL ORGANIZATION AND MORE MOISTURE AS IT
TAKES ADVANTAGE OF THE OPEN DOOR TO THE PAC NW LEFT IN THE WAKE OF
SATURDAY'S SYSTEM.

.LONG TERM...MONDAY THROUGH FRIDAY

BOTH THE GFS AND ECMWF MODELS BRING A WEATHER SYSTEM INTO THE AREA
MONDAY THROUGH MONDAY NIGHT...EXITING TUESDAY MORNING. THIS WILL
BRING MOUNTAIN SNOW WITH LOWER ELEVATION RAIN AND SNOW DURING THE
DAY AND MAINLY SNOW FOR MONDAY NIGHT. ANY LINGERING SNOW WOULD END
TUESDAY MORNING...THEN DRY THE REST OF TUESDAY. THE GFS MODEL IS
DRY TUESDAY NIGHT AND THEN HAS SOME RAIN OR SNOW SHOWERS BRUSHING
THE NORTH WED INTO WED EVENING. THE ECMWF MODEL IS BRINGING IN
PRECIP TO NW WY TUE NIGHT FOLLOWED BY HIGHER COVERAGE OF PRECIP
OVER THE NORTH WED INTO WED NIGHT. THE SYSTEM MAY NOT BE AS STRONG
AS THE ECMWF MODEL INDICATES AS THE MEAN RIDGE OVER THE WEST WOULD
DAMPEN ITS STRENGTH. WILL KEEP SOME PRECIP OVER THE WESTERN AND
NORTHERN MOUNTAINS WED WITH NOT MUCH OVER THE LOWER ELEVATIONS OF
THE NORTH. WILL KEEP AN EYE ON THIS SYSTEM AND SEE HOW IT LOOKS
TONIGHT. THURSDAY LOOKS DRY FOR MOST PLACES. SOME MOISTURE MAY GET
INTO NW WY THURS AFTERNOON. THE NEXT POTENTIAL WEATHER SYSTEM WILL
SPREAD PRECIP INTO THE WEST THURS NIGHT AND FRIDAY. NOT SURE HOW
MUCH PRECIP WILL MAKE EAST OF THE DIVIDE FRIDAY. WILL MONITOR THIS
SYSTEM AND ADJUST AS NEEDED. WITH THE FREQUENCY OF POTENTIAL
WEATHER SYSTEMS DURING THE WEEK...BREEZY TO WINDY AREAS WILL OCCUR
IN THE FAVORED LOCATIONS. HIGH TEMPS MONDAY AND TUESDAY WILL BE A
LITTLE COOLER...THEN A LITTLE MILDER WED AND THURS...FOLLOWED BY
COOLING FOR NEXT FRIDAY.

.AVIATION.../18Z ISSUANCE/

SOUTHWEST WINDS WILL INCREASE FROM KRKS TO KCPR THROUGH THE DAY
AND INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT. GUSTY WINDS
WILL ALSO DEVELOP NEAR KCOD. ANY PRECIPITATION FROM THE FRONT
SHOULD HOLD OFF UNTIL AFTER 18Z SATURDAY WITH LOW MVFR TO IFR CIGS
DEVELOPING SHORTLY THEREAFTER AT JAC AND AFO...SPREADING EAST
THEREAFTER. PRECIPITATION WILL BE MORE SHOWERY EAST OF THE DIVIDE
WITH VERY GUSTY WINDS EXPECTED TO ACCOMPANY THE SHOWERS AS WELL AS
A COLD FRONT AS IT SWEEPS WEST TO EAST BETWEEN 18Z SAT AND 00Z
SUN.

.FIRE WEATHER...

WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST TODAY...
BECOMING GUSTY TO 45 MPH ACROSS THE CANYON AREAS OF THE CODY
FOOTHILLS AND TO 35 MPH OVER THE WIND CORRIDOR OF CENTRAL WYOMING.
SATURDAY...AS A NEW WINTER WEATHER STORM APPROACHES THE
REGION....WIND WILL INCREASE EVEN MORE...POSSIBLY BECOMING STRONG
ACROSS PORTIONS OF EASTERN AND SOUTHERN FREMONT COUNTY IN ADDITION
TO NATRONA COUNTY SATURDAY AFTERNOON AND EVENING.
OTHERWISE...SCATTERED TO NUMEROUS RAIN/SNOW SHOWERS WILL EXPAND
INTO WESTERN WYOMING BY SATURDAY AFTERNOON...WITH A FEW SHOWERS
MAKING IT EAST OF THE DIVIDE BY SATURDAY EVENING. HEAVIEST
PRECIPITATION IS EXPECTED IN THE WESTERN MOUNTAINS AND VALLEYS
SATURDAY AFTERNOON AND EVENING. MOST LATE MORNINGS AND AFTERNOONS
ACROSS WYOMING SHOULD SEE AT LEAST GOOD TO VERY GOOD SMOKE
DISPERSION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR WYZ019-020.

&&

SHORT TERM...BRAUN
LONG TERM...AR
AVIATION...ALLEN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 26, 3:15 AM MST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
315 AM MST FRI FEB 26 2016

WYZ001>020-022>030-271200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
315 AM MST FRI FEB 26 2016

...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING FROM MID DAY
SATURDAY THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SATURDAY AND SATURDAY NIGHT...AN APPROACHING COLD FRONT WILL BRING
VERY WINDY CONDITIONS BETWEEN ROCK SPRINGS AND CASPER ON SATURDAY.
GUSTY WINDS MAY ALSO OCCUR ACROSS MUCH OF CENTRAL AND SOUTHERN
WYOMING LATE SATURDAY AFTERNOON AND EVENING. ADDITIONALLY...EXPECT
MOUNTAIN AND VALLEY SNOW...MIXED WITH RAIN AT TIMES...ACROSS
WESTERN WYOMING.

MONDAY AND MONDAY NIGHT...A CHANCE OF MOUNTAIN SNOW. A CHANCE OF
RAIN OR SNOW AT THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. THANK YOU.

In the hours before

Special weather statement, Feb 26, 1:07 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MST FRI FEB 26 2016

WYZ019-020-022-271030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
107 PM MST FRI FEB 26 2016

...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY...

INCREASING SOUTHWEST WINDS OF 30 TO 40 MPH ACROSS THE AREA...WITH
GUSTS OVER 60 MPH EXPECTED NEAR OUTER DRIVE IN SOUTH CASPER AND IN
THE RURAL AREAS OF EASTERN FREMONT AND NATRONA COUNTIES WILL
COMBINE WITH WELL ABOVE NORMAL TEMPERATURES AND RELATIVE
HUMIDITIES IN THE LOW 20S AND TEENS TO CREATE THE WEATHER
CONDITIONS NECESSARY FOR FIRE GROWTH AND SPREAD. IN
ADDITION...THERE IS AN ABUNDANCE OF DRYING GRASSES IN THE LOW
ELEVATIONS THAT COULD CARRY A FIRE.

RESIDENTS AND THOSE TRAVELING IN THE AREA ARE URGED TO USE CAUTION
WITH FIRE ON SATURDAY.

WYZ010-011-271030-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
107 PM MST FRI FEB 26 2016

...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY...

INCREASING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH
EXPECTED ACROSS SOUTHERN JOHNSON COUNTY WILL COMBINE WITH WELL
ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITIES IN THE LOW 20S
AND TEENS TO CREATE THE WEATHER CONDITIONS NECESSARY FOR FIRE
GROWTH AND SPREAD. IN ADDITION...THERE IS AN ABUNDANCE OF DRYING
GRASSES IN THE LOW ELEVATIONS THAT COULD CARRY A FIRE. RESIDENTS
AND THOSE TRAVELING IN THE AREA ARE URGED TO USE CAUTION WITH FIRE
ON SATURDAY.

ONCE THE COLD FRONT MOVES THROUGH LATE SATURDAY AFTERNOON AND
EVENING...WINDS WILL SHIFT TO THE NORTHWEST AND COULD GUST OVER
50 MPH NEAR BUFFALO. IN ADDITION...THERE WILL BE ISOLATED RAIN AND
SNOW SHOWERS THAT COULD MIX DOWN SOME STRONGER WIND GUSTS JUST
ABOUT ANYWHERE ACROSS JOHNSON COUNTY. THE STRONG AND ERRATIC WINDS
COMBINED WITH RAIN AND SNOW SHOWERS COULD LEAD TO DIFFICULT TRAVEL
SATURDAY EVENING.

WYZ002-003-271030-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
107 PM MST FRI FEB 26 2016

...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY...

GUSTY WINDS ARE EXPECTED AHEAD OF A STORM SYSTEM AND COLD FRONT
THAT WILL MOVE THROUGH ON SATURDAY. GAP FLOW THROUGH THE CANYONS
WITH GUSTS OVER 50 MPH LATE TONIGHT COULD LEAD TO HAZARDOUS
TRAVEL FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES ALONG HIGHWAY
120 BETWEEN CODY AND THE MONTANA BORDER TONIGHT THROUGH TOMORROW
NIGHT. IN ADDITION...FIRE DANGER WILL BE ELEVATED AHEAD OF THE
FRONT ON SATURDAY AS ABNORMALLY WARM TEMPERATURES AND RELATIVE
HUMIDITY IN THE LOW TWENTIES AND TEENS COMBINE WITH THE GUSTY
WINDS.

THERE WILL BE A WIND SHIFT WITH A COLD FRONT LATE SATURDAY
AFTERNOON...SHIFTING WINDS FROM WEST TO NORTH. THERE WILL ALSO BE
SOME RAIN AND SNOW SHOWERS THAT COULD LEAD TO SLICK ROADS AND ERRATIC
WIND GUSTS WITH THE FRONT. WINDS WILL SHIFT BACK TO THE WEST BUT
WILL REMAIN GUSTY LATE SATURDAY NIGHT AND SNOW SHOWERS WILL END.

WYZ014>016-271030-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
107 PM MST FRI FEB 26 2016

...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY...

A QUICK MOVING SYSTEM WILL BLAST THROUGH ON SATURDAY WITH STRONG
WINDS POSSIBLE LATE IN THE AFTERNOON. WIND GUSTS IN EXCESS OF 50
MPH WILL BE POSSIBLE IN THE UPPER WIND RIVER BASIN NEAR DUBOIS AND
OVER SOUTH PASS...LEADING TO DIFFICULT TRAVEL...ESPECIALLY AS THE
WINDS COMBINE WITH RAIN AND SNOW SHOWERS ALONG AND BEHIND THE
FRONT. THOSE ATTEMPTING TO TRAVEL OVER SOUTH PASS WITH A LIGHT
TRAILER OR IN A HIGH PROFILE VEHICLE ARE URGED TO CHECK ROAD
CONDITIONS BEFORE TRAVELING SATURDAY AND SATURDAY NIGHT.

WYZ028>030-271030-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
107 PM MST FRI FEB 26 2016

...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY...

A QUICK MOVING SYSTEM WILL BLAST THROUGH SATURDAY AFTERNOON WITH
STRONG WESTERLY WINDS POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR.
WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE SATURDAY EVENING
...LEADING TO DIFFICULT TRAVEL...ESPECIALLY AS THE WINDS COMBINE
WITH RAIN AND SNOW SHOWERS ALONG AND BEHIND THE FRONT. THOSE
ATTEMPTING TO TRAVEL ALONG INTERSTATE 80...AND ESPECIALLY ALONG
THE NORTH/SOUTH FEEDER HIGHWAYS WITH A LIGHT TRAILER OR IN A HIGH
PROFILE VEHICLE ARE URGED TO CHECK ROAD CONDITIONS BEFORE
TRAVELING SATURDAY AND SATURDAY NIGHT.

WYZ001-012-013-023>027-271030-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE...
PINEDALE...LA BARGE...BIG PINEY...FARSON...KEMMERER...COKEVILLE
107 PM MST FRI FEB 26 2016

...GUSTY WINDS AND PERIODS OF RAIN AND SNOW WITH A COLD FRONT
SATURDAY...

A QUICK MOVING SYSTEM WILL BLAST THROUGH ON SATURDAY...HITTING THE
TETONS FIRST A LITTLE AFTER SUNRISE AND WORKING EAST THROUGH THE
DAY. SNOW LEVELS WILL BE FAIRLY HIGH FOR MOST OF THE
DAY...BEGINNING AT 7500 FEET AND EVENTUALLY LOWERING TO VALLEY
FLOORS BY SUNSET. EXPECT A SLUSHY INCH OR LESS IN MOST VALLEY
LOCATIONS AND 3 TO 6 INCHES AT PASS LEVEL...AS MUCH AS 8 INCHES
WILL BE POSSIBLE IN THE TETONS AND OVER TETON PASS BEFORE THE SNOW
TAPERS OFF LATE AFTER MIDNIGHT.

WINDS WILL ALSO BE GUSTY ALONG WITH AND BEHIND THE COLD FRONT.
WIND GUSTS IN EXCESS OF 45 MPH CAN BE EXPECTED FROM BIG PINEY WEST
AND HIGHER INTO THE WYOMING AND SALT RANGES...AS WELL AS OVER THE
OTHER MOUNTAIN RANGES. A BRIEF PERIOD OF 20 TO 30 MPH WINDS WILL
BE POSSIBLE ELSEWHERE ALONG WITH THE FRONT.

WYZ004>009-017-018-271030-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
THERMOPOLIS...WORLAND...RIVERTON...SHOSHONI...LANDER
107 PM MST FRI FEB 26 2016

...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY...

A QUICK MOVING SYSTEM WILL BLAST THROUGH SATURDAY AFTERNOON WITH
GUSTY NORTHWESTERLY WINDS AND ISOLATED SHOWERS EXPECTED ACROSS
THE AREA. WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE SATURDAY
EVENING ALONG THE NORTHERN BIGHORN BASIN...THROUGH WIND RIVER
CANYON...AND IN THE BIGHORN MOUNTAINS...LEADING TO DIFFICULT
TRAVEL...ESPECIALLY AS THE WINDS COMBINE WITH RAIN AND SNOW
SHOWERS ALONG AND BEHIND THE FRONT...SNOW ACCUMULATION OF 2 TO 4
INCHES WILL BE POSSIBLE AT PASS LEVEL IN THE BIGHORNS. THOSE
ATTEMPTING TO TRAVEL OVER THE BIGHORNS AND THROUGH WIND RIVER
CANYON WITH A LIGHT TRAILER OR IN A HIGH PROFILE VEHICLE ARE URGED
TO CHECK ROAD CONDITIONS BEFORE TRAVELING SATURDAY AND SATURDAY
NIGHT.

IN ADDITION...GUSTY WINDS WILL COMBINE WITH ABNORMALLY WARM
TEMPERATURES AND LOW HUMIDITY TO CREATE ELEVATED FIRE DANGER IN
THE LOW ELEVATION GRASSES. RESIDENTS IN THE BIGHORN BASIN AND WIND
RIVER BASIN ARE URGED TO AVOID OUTDOOR BURNING ON SATURDAY.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:18 PM MSTHigh Wind WatchRIWFremont, Natrona, Sweetwater14 hr

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.